Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 3, 2012, 1:16 PM CST for Archer County, Clay County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2012, 1:16 PM CST (19:16 UTC)
- Expired
- Feb 3, 2012, 2:15 PM CST
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Archer County, TX, Clay County, TX
The radar
The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 1:45 PM CST | HAIL 1.25 | 7 S Windthorst, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
474
WUUS54 KOUN 031916
SVROUN
TXC009-077-032015-
/O.NEW.KOUN.SV.W.0005.120203T1916Z-120203T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...
SOUTHERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 215 PM CST
* AT 116 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 19 MILES SOUTHWEST OF WINDTHORST...MOVING NORTHEAST AT
30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE BLUEGROVE...BUFFALO SPRINGS...
JOY...SHANNON...SOUTHERN LAKE ARROWHEAD AND WINDTHORST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3339 9873 3342 9876 3380 9824 3359 9805
3345 9830 3346 9841 3340 9841 3338 9843
TIME...MOT...LOC 1916Z 234DEG 25KT 3336 9863
$$2 follow-up statements
623
WWUS54 KOUN 031927
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
127 PM CST FRI FEB 3 2012
TXC009-077-032015-
/O.CON.KOUN.SV.W.0005.000000T0000Z-120203T2015Z/
CLAY TX-ARCHER TX-
127 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHEASTERN ARCHER AND SOUTHERN CLAY COUNTIES...
AT 126 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 16 MILES SOUTHWEST OF WINDTHORST...MOVING NORTHEAST AT
30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL NEAR THE SIZE OF GOLF BALLS...
WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE BLUEGROVE...BUFFALO SPRINGS...
JOY...SHANNON...SOUTHERN LAKE ARROWHEAD AND WINDTHORST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3339 9873 3342 9876 3380 9824 3359 9805
3345 9830 3346 9841 3340 9841 3338 9843
TIME...MOT...LOC 1926Z 234DEG 25KT 3340 9856
$$427
WWUS54 KOUN 032001
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CST FRI FEB 3 2012
TXC009-077-032015-
/O.CON.KOUN.SV.W.0005.000000T0000Z-120203T2015Z/
CLAY TX-ARCHER TX-
201 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHEASTERN ARCHER AND SOUTHERN CLAY COUNTIES...
AT 159 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 7 MILES EAST OF WINDTHORST...MOVING NORTHEAST AT 35 MPH.
ANOTHER STORM WAS LOCATED 7 MILES SOUTH OF WINDTHORST. STORM INTENSITY
HAS DECREASED DURING PAST 30 MINUTES. ADDITIONAL WARNINGS MAY BE
REQUIRED FOR SOUTHERN CLAY COUNTY.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS AND HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE BLUEGROVE...BUFFALO SPRINGS...
JOY...SHANNON...SOUTHERN LAKE ARROWHEAD AND WINDTHORST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3339 9873 3342 9876 3380 9824 3359 9805
3345 9830 3346 9841 3340 9841 3338 9843
TIME...MOT...LOC 1959Z 236DEG 32KT 3355 9829
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:06 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 3, 12:06 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1206 PM CST FRI FEB 3 2012 .AVIATION... MOST TERMINALS WILL STAY UNDER IFR CONDITIONS THROUGH 00Z SAT. TERMINALS KSPS AND KLAW MAY INCREASE TO MVFR FOR A TIME PERIOD. AN UPPER LOW ACROSS THE SOUTHERN HIGH PLAINS WILL BE MOVING INTO THE CENTRAL PLAINS, WHICH IS PUSHING A COLD FRONT ACROSS WESTERN OKLAHOMA. THIS STORM SYSTEM WILL CONTINUE TO PRODUCE TSRA AFFECTING ALL TERMINALS EXCEPT KGAG, KWWD, AND KCSM. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST UP THROUGH 00Z AT TERMINAL KPNC, WHILE MORE SCATTERED TSRA WILL AFFECT THE REMAINING TERMINALS THROUGH THE AFTERNOON. THE COLD FRONT HAS PRODUCED A NORTH WIND SHIFT, WHICH WILL AFFECT ALL TERMINALS BY 03Z SAT. OVERNIGHT, CONDITIONS WILL GRADUALLY IMPROVE TO MVFR AS THE CEILINGS RISE AND VISIBILITIES IMPROVE. BY THE END OF THIS TAF PERIOD, ALL TERMINALS SHOULD BE IN VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 534 AM CST FRI FEB 3 2012/ AVIATION... IFR CONDITIONS ARE EXPECTED THROUGHOUT CENTRAL OKALHOMA THIS MORNING DURING AND AFTER THUNDERSTORMS. MVFR CONDITIONS ARE EXPECTED IN WESTERN OKLAHOMA THIS MORNING. DRIER AIR AND WIND SHIFT TO THE WEST WILL HAPPEN LATE IN THE DAY IN WESTERN OKLAHOMA AND THIS EVENING IN CENTRAL OKLAHOMA. PREV DISCUSSION... /ISSUED 231 AM CST FRI FEB 3 2012/ DISCUSSION... THE UPPER SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO WESTERN OKLAHOMA THIS MORNING WILL MOVE SLOWLY NORTHEAST THROUGH THE DAY TODAY. MUCH OF THE STATE IS EXPECTED TO SEE RAINFALL. THUNDERSTORMS ARE LIKELY TO MOVE ACROSS CENTRAL OKLAHOMA THIS MORNING AND MORE GENERAL RAIN WILL FOLLOW. DRIER AIR AND THE WIND SHIFT TO THE WEST WILL OCCUR THIS AFTERNOON IN WESTERN OKALHOMA AND DURING THE EVENING IN CENTRAL OKLAHOMA. AFTER THIS SYSTEM EXITS, MORE NORMAL TEMPERATURES WILL FOLLOW IN THE WEEKEND. ON TUESDAY THERE IS A SLIGHT CHANCE FOR RAIN ASSOCIATED WITH A WEAK TROUGH THAT IS EXPECTED TO PASS ACROSS KANSAS AND NORTHERN OKLAHOMA. OTHERWISE, RAIN CHANCES REMAIN LOW NEXT WEEK AND TEMPERATURES ARE EXPECTED TO BE NEAR NORMALS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 37 49 32 / 80 20 10 10 HOBART OK 63 34 49 28 / 60 10 0 0 WICHITA FALLS TX 70 39 53 32 / 70 10 10 10 GAGE OK 49 32 45 24 / 30 10 10 0 PONCA CITY OK 58 37 46 30 / 80 50 10 10 DURANT OK 70 46 58 36 / 90 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/67/67
Hazardous weather outlook, Feb 3, 12:45 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CST FRI FEB 3 2012
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM KNOX
CITY AND VERNON TEXAS...TO HOBART AND WEATHERFORD...TO ENID AND
PONCA CITY.
TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON
ACROSS FAR WESTERN PARTS OF THE RISK AREA. WITH GREATER AMOUNTS OF
INSTABILITY EXPECTED FROM 2 PM TO 9 PM FARTHER EAST...STORMS ARE
EXPECTED TO BECOME STRONGER AND MORE NUMEROUS.
IMPACTS...
THE MAIN IMPACTS WILL BE HAIL UP THE SIZE OF GOLFBALLS AND WIND
GUSTS OF 65 MPH. HOWEVER...THE STRONGEST STORMS MAY BE ABLE TO
PRODUCE BRIEF TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THIS
EVENING.
DISCUSSION...
INSTABILITY WILL INCREASE THROUGH THE AFTERNOON HOURS...ESPECIALLY
OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH DEEP LAYER
SHEAR IS STRONG...LOWER LEVEL SHEAR WILL WEAKEN SOMEWHAT WITH TIME.
THIS WILL RESULT IN THE PRIMARY SEVERE WEATHER CONCERNS TO BE LARGE
HAIL AND SEVERE WIND GUSTS...ALTHOUGH A BRIEF TORNADO CANNOT BE
RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.In the hours before
Special weather statement, Feb 3, 8:52 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CST FRI FEB 3 2012
OKZ011-015-016-031515-
CUSTER OK-DEWEY OK-MAJOR OK-
852 AM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY AND MAJOR
COUNTIES.
AT 852 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES WEST
OF TALOGA TO 10 MILES SOUTHWEST OF PUTNAM...MOVING NORTHEAST AT 40
MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3632 9864 3582 9865 3567 9916 3612 9914
3617 9903 3616 9896 3620 9895Special weather statement, Feb 3, 9:17 AM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 917 AM CST FRI FEB 3 2012 OKZ011-015-017-031545- BLAINE OK-DEWEY OK-MAJOR OK- 917 AM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...DEWEY AND MAJOR COUNTIES. AT 917 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 3 MILES NORTHEAST OF CHESTER TO 6 MILES SOUTHWEST OF OAKWOOD...MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO DIMES... WIND GUSTS TO 50 MPH... LAT...LON 3643 9831 3597 9826 3581 9887 3630 9895
Local storm report, Feb 3, 11:45 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 1 N FREEDOM 36.78N 99.11W
02/02/2012 E1.50 INCH WOODS OK FIRE DEPT/RESCUE
1015 PM HAIL 8 NW ALVA 36.88N 98.77W
02/02/2012 E1.25 INCH WOODS OK PUBLIC
1250 AM TSTM WND GST 7 SSW ALVA 36.71N 98.72W
02/03/2012 M60.00 MPH WOODS OK MESONET
0100 AM TSTM WND GST 4 SE ALVA 36.76N 98.62W
02/03/2012 E65.00 MPH WOODS OK PUBLIC
SMALL HAIL WAS ALSO REPORTED.
&&
NWS NORMANSpecial weather statement, Feb 3, 12:40 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1240 PM CST FRI FEB 3 2012 OKZ038-031900- COMANCHE OK- 1240 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. AT 1240 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF INDIAHOMA...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. STAY ALERT AND LISTEN FOR WARNINGS. LAT...LON 3486 9850 3459 9828 3447 9861 3460 9881
Special weather statement, Feb 3, 1:08 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 108 PM CST FRI FEB 3 2012 OKZ023-038-031930- CADDO OK-COMANCHE OK- 108 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES. AT 108 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF MEDICINE PARK...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LAT...LON 3498 9830 3486 9809 3458 9857 3469 9864
Special weather statement, Feb 3, 1:09 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CST FRI FEB 3 2012
TXZ089-090-031930-
CLAY TX-ARCHER TX-
109 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES.
AT 109 PM CST...A STRONG THUNDERSTORM WAS LOCATED 22 MILES SOUTHWEST
OF WINDTHORST...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3340 9878 3388 9813 3370 9797 3364 9797
3346 9830 3346 9841 3340 9841 3338 9843
3339 9871The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 1:09 PM CST | Special Weather Statement | OUN | Clay | 21 min |
| Feb 3, 2:12 PM CST | Severe Thunderstorm Warning | OUN | Clay | 48 min |
| Feb 3, 2:31 PM CST | Special Weather Statement | OUN | Wichita | 14 min |
| Feb 3, 2:59 PM CST | Special Weather Statement | OUN | Clay | 31 min |
| Feb 3, 3:08 PM CST | Severe Thunderstorm Warning | OUN | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.